MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-10-HX-SS
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report regarding an axium prime bare coil.However, no complaint details were provided.It was noted there that the device was prepared per the instructions for use (ifu).There was no injury to the patient.Additional information received reported when the physician was inserting the coil through the microcatheter, resistance was felt.So the physician removed the coil and then observed the pushwire was broken.The coil was replaced to complete the procedure.There was no associated patient injury.
 
Additional Manufacturer Narrative
The event is reported at this time based on additional information received which indicated a reportable event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the coil pushed out of the introducer sheath with a little resistance.Catheter resistance occurred in the middle section.The catheter was an echelon catheter.There was no kink/damage observed to the catheter after removal.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4):equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the axium prime coil was returned for analysis within a shipping box; within an opened axium prime outer carton; within an opened axium prime inner pouch; within a dispenser coil and within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found kinked at ~3.2cm from the proximal end.The axium prime implant coil was found slightly damaged within the introducer sheath.Testing/analysis: the axium prime coil was advanced out of the introducer sheath with slight resistance encountered.The axium prime coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damage to the micro catheter or tortuous anatomy.Customer reported patient vessel tortuosity as normal, and devices were prepared per ifu.The returned axium prime implant coil was found damaged, and the pusher was found kinked.Customer reported no issues and no resistance within the introducer sheath during preparation; therefore, it is possible the damages occurred during the attempt to push the coil into the micro catheter against the reported resistance.The customer report of ¿pushwire separation could not be confirmed as the returned pusher was intact, other than the kink.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17396449
Report Number9612164-2023-03398
Device Sequence Number5921885
Product Code KRD
UDI-Device Identifier00847536038561
UDI-Public00847536038561
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2024
Device Model NumberAPB-5-10-HX-SS
Device Catalogue NumberAPB-5-10-HX-SS
Device Lot Number223429946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown